Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Skyblue2073

Scar Treatments, Acne and Accutane

Hi. I'm on 60mg a day Isotretinoin and I'm about to finish this course which is like my 4th or 5th in the past 8 years. Almost everytime I finish a course I start breaking out like 4 months after. I really want to start scar treatments this year but I'm sure I'll start breaking out months after I finish this Accutane course. My acne is genetic my siblings and parent all have acne scars.   

 

Is there anything I can do to prevent breakouts after this  course so I can start my acne scar revision journey?  I know some people take low dose for maintenance, but I feel like Isotretion affects my healing. Treatments like Retin-A or benzoyl peroxide aren't usually enough. Any suggestions would be greatly appreciated. Thank You

 

Share this post


Link to post
Share on other sites
3 hours ago, Skyblue2073 said:

Hi. I'm on 60mg a day Isotretinoin and I'm about to finish this course which is like my 4th or 5th in the past 8 years. Almost everytime I finish a course I start breaking out like 4 months after. I really want to start scar treatments this year but I'm sure I'll start breaking out months after I finish this Accutane course. My acne is genetic my siblings and parent all have acne scars.   

 

Is there anything I can do to prevent breakouts after this  course so I can start my acne scar revision journey?  I know some people take low dose for maintenance, but I feel like Isotretion affects my healing. Treatments like Retin-A or benzoyl peroxide aren't usually enough. Any suggestions would be greatly appreciated. Thank You

 

My acne is genetic as well and I went on two rounds of accutane in the past. My acne came back each time but I didn’t want to get on another round because of risks.  I know you mentioned retin-a doesn’t help but that’s the only thing that has helped me since I got off accutane.  I used to wake up to a new pimple everyday and since using prescription retin-a I get a break out once maybe twice a month.  Have you tried a higher % of retin-a? I think I’m using the .8% but I know they go higher. 

Share this post


Link to post
Share on other sites

@Skyblue2073 Discuss with your derm low dose accutane, taken when needed. Stop before any treatment a few weeks before and after to allow healing. Get your gut in order - probiotics. No dairy, sugar, or processed carbs, lots of fruit and veg. Discuss laser treatments (non-ablative) with the Dr for acne, we have several deepening on what they have. 

But please allow 6 months between accutane and a major treatment unless your Dr agrees to treat. I have seen some side effects from treating too soon, as the skin is sensitive after tane high dose. 

Share this post


Link to post
Share on other sites
15 hours ago, 49ersFan said:

My acne is genetic as well and I went on two rounds of accutane in the past. My acne came back each time but I didn’t want to get on another round because of risks.  I know you mentioned retin-a doesn’t help but that’s the only thing that has helped me since I got off accutane.  I used to wake up to a new pimple everyday and since using prescription retin-a I get a break out once maybe twice a month.  Have you tried a higher % of retin-a? I think I’m using the .8% but I know they go higher. 

Hey! Thank you for reading my post and for your inpunt

 

The highest retin-a I've used is 0.05. It does make the cyst disappear but it's like a game of whack-a-mole on my face and sometimes my back lol.

 

Do you use retin-a on the spot or all over? I've only used it on each cyst. Maybe I've been doing it wrong.

9 hours ago, beautifulambition said:

@Skyblue2073 Discuss with your derm low dose accutane, taken when needed. Stop before any treatment a few weeks before and after to allow healing. Get your gut in order - probiotics. No dairy, sugar, or processed carbs, lots of fruit and veg. Discuss laser treatments (non-ablative) with the Dr for acne, we have several deepening on what they have. 

But please allow 6 months between accutane and a major treatment unless your Dr agrees to treat. I have seen some side effects from treating too soon, as the skin is sensitive after tane high dose. 

Thank for your input.

 

So low dose Accutane won't affect my healing if I stop taking it for only a few weeks? Would you say 20mg a day is low dose?  I'm 6 ft  220 lbs.

Also what are your thoughts on Keto diet and acne? Thanks

Edited by Skyblue2073

Share this post


Link to post
Share on other sites

I use it all over the face, I don’t think it meant to spot treat acne, I think it’s more of a getting rid of the oils that create acne before acne appears. I’ve read it’s like the topical version of accutane and based on how I rarely break out anymore I tend to agree.  Just be warned the first couple weeks you may flake a lot on a high dosage and sometimes acne can get worse before it gets better, sometimes referred as the purge state.  Also you need just a pea size on each cheek and I forgot to mention I use micro retin -a forgot the benefit of micro verse normal but I’m sure a quick google search could get you that answer. 

Share this post


Link to post
Share on other sites

@Skyblue2073 I would first try retin-a as @49ersFan advised. 

Use nightly: Retin-a or tretinorin(prescription), or Differin (Target/Walmart), Cureology provides online prescriptions with customized skin care creams for your concerns, or those in Europe/UK Dermatica provides the same thing. Apply a moisturizer when your face is dripping wet. Wait 5 minutes for it to dry, and then apply the tretinoin. This cuts down on irritation, you can also skip days of application if it's irritating and you need to build up. This provides skin turnover - new collagen. If you have any sort of skin discoloration (reds or browns), try PCA gel for Hyperpigmentaion (Amazon) or Cureology/Dermatica includes this in their products if ordered. Using this prevents hyperpigmetnation from treatments.  Sunscreen is a must (for the sensitive use zinc only ones)!

If you want to go the low dose Accutane route discuss with your provider, you stop and start at any time. Yes it can effect somewhat healing, but not like high dose, you use as needed. Be aware after high dose you need  6 months to heal as your skin is fragile (I know Lim says otherwise but 99% of the Dr's won't touch it - Liability). Do not use Accutane and Retin-a together.  

Share this post


Link to post
Share on other sites

5 courses of roa in the space of 8 years. From 30 to 38. Every time it came back after 3-8 months. Cysts at the same places. The places Where it came back got the deepest scars. I decided if roa was the only thing which helped to survive I was going to take it in courses once a year. Even if I had to do it for the rest of my life. Around That time I started to use ivermectin, cream Soolantra(although I did not have many symptoms of rosacea), took ivermectin(stromectol) orally. Continued tretinoin in courses. And somehow all calmed down around 38. I do not know if it was due to ivermectin or 5 courses of roa helped. I still use soolantra from time to time. I have outbreaks after each treatment, no cysts. The reason for acne is unknown, probably toxins and parasites are the reason..all blood tests were ok always..particularly hormons... read about ivermectins, May be it is worth trying..and nobody from my family as far as I know had any problems with acne...so I could not start scars revision for years...every time I was going to start a new outbreak ruined the plans. So I understand u so much.

Share this post


Link to post
Share on other sites
19 hours ago, Sibel said:

5 courses of roa in the space of 8 years. From 30 to 38. Every time it came back after 3-8 months. Cysts at the same places. The places Where it came back got the deepest scars. I decided if roa was the only thing which helped to survive I was going to take it in courses once a year. Even if I had to do it for the rest of my life. Around That time I started to use ivermectin, cream Soolantra(although I did not have many symptoms of rosacea), took ivermectin(stromectol) orally. Continued tretinoin in courses. And somehow all calmed down around 38. I do not know if it was due to ivermectin or 5 courses of roa helped. I still use soolantra from time to time. I have outbreaks after each treatment, no cysts. The reason for acne is unknown, probably toxins and parasites are the reason..all blood tests were ok always..particularly hormons... read about ivermectins, May be it is worth trying..and nobody from my family as far as I know had any problems with acne...so I could not start scars revision for years...every time I was going to start a new outbreak ruined the plans. So I understand u so much.

thank you! I'll definitely check it out:)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×